Infliximab-induced paradoxical psoriasis successfully treated with secukinumab: A case report

Read full text
Authors: Bianca Te, Jordanna Roesler, Brian Kunimoto
Cited by: 1
References: 9

Abstract

Psoriasis is a chronic, autoinflammatory skin disease. Tumor necrosis factor-alpha inhibitors are commonly used for the treatment of moderate-to-severe psoriasis; however, paradoxical psoriatic eruptions are a well-recognized adverse effect. There are no validated guidelines to manage this. We present the case of a 48-year-old woman with severe pustular psoriasis who developed acute paradoxical reactions after her first two infusions of infliximab, requiring hospitalization. She achieved disease control after transitioning to secukinumab, an interleukin-17 inhibitor. This case highlights the importance of early monitoring for paradoxical reactions in patients with severe psoriasis after initiating tumor necrosis factor-alpha inhibitor therapy and the value of transitioning to an alternative biologic class for effective management.

Fields of Study & Subjects

Psoriasis: Treatment and Pathogenesis Spondyloarthritis Studies and Treatments Osteomyelitis and Bone Disorders Research

Publication details

Journal / source
SAGE Open Medical Case Reports
Publisher
SAGE Publications
Volume
14
Pages
2050313X251411513–2050313X251411513
Publication date
1 January 2026
Language
EN